MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA25
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 11/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Given the delayed onset of the event (3 years post-implant) it is not feasible that the event is related to the sterility of the device.Furthermore, the device was confirmed to be functioning well at the time of the patient's endocarditis.As such, there is no information to suggest that the event is related to the device, and no device investigation is warranted.Furthermore, a potent combination of aldehydes and alcohol solutions are used to chemically sterilize all tissue valve products at lnc.The chemical sterilization process is continually validated to deliver a sterility assurance of level (sal) of 10-6.This means a probability of having one non-sterile product in one million products.Validation is in compliance with the international standard iso14160:2011.A worst-case chemical sterilization process is validated by utilizing lower-strength sterilant, shorter sterilization times, and inoculation with a high number (106 cfu) of spore-forming bacteria (e.G.Bacillus atrophaeus).Vegetative bacteria, such as enterococcus, are more susceptible to chemical sterilization than the bacterial spores used to validate the process.Trained operators wearing cleanroom appropriate attire chemically sterilize the valves in environments that are separated from an iso class 8 cleanroom to maintain asepsis.Mitroflow and crown valves are chemically sterilized within a vaporous hydrogen peroxide (vhp) decontaminated isolator.Perceval and solo valves are chemically sterilized within a steam sterilized circuit with filter sterilized solutions.All products are sterilized for a longer time than what was successfully validated to ensure a delivery of a minimum sal of 10-6.This validated chemical sterilization process followed by a verified aseptic packaging step with biocidal/biostatic packaging solution, and a thorough product release process, guarantee sterility of all tissue valve products manufactured at lnc.Given livanova's sterilization procedure, it is not feasible that the enterococcus species detected in the patient's blood culture originated from the valve.Furthermore, based on the delayed onset of the patient's endocarditis (3 years post-implant), and the good functionality of the device at the time of the event, it can reasonably be concluded that the event is related to the patient's specific clinical condition and not to the device.Device not returned.
 
Event or Problem Description
A crown cna25 was implanted on (b)(6) 2016, and was functioning well at discharge.On (b)(6) 2017, an adverse event classified as endocarditis was reported.The patient's blood cultures were positive for e.Faecalis.Echocardiography performed at the time of the event showed good functionality of the valve (mean gradient of 10 mmhg, no central or paravalvular leak).On (b)(6) "2018" the valve was explanted due to endocarditis.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7574606
Report Number3004478276-2018-00211
Device Sequence Number16212075
Product Code LWR
UDI-Device Identifier00896208000535
UDI-Public(01)00896208000535(240)CNA25(17)200930
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2020
Device Model NumberCNA25
Device Catalogue NumberCNA25
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient Weight98